Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 153, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2009, 3:56 PM MDT for Crowley County, Kiowa County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2009, 3:56 PM MDT (21:56 UTC)
- Expired
- Aug 12, 2009, 4:43 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Crowley County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3151 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 122156 SVRPUB COC025-061-122300- /O.NEW.KPUB.SV.W.0153.090812T2156Z-090812T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 356 PM MDT WED AUG 12 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... * UNTIL 500 PM MDT... * AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF ARLINGTON...OR ABOUT 34 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ARLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3827 10304 3827 10361 3852 10361 3852 10318 TIME...MOT...LOC 2156Z 358DEG 10KT 3846 10343 $$
4 follow-up statements
000 WWUS55 KPUB 122215 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 415 PM MDT WED AUG 12 2009 COC025-061-122300- /O.CON.KPUB.SV.W.0153.000000T0000Z-090812T2300Z/ CROWLEY CO-KIOWA CO- 415 PM MDT WED AUG 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR SOUTHWESTERN KIOWA AND NORTHEASTERN CROWLEY COUNTIES... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES NORTHWEST OF ARLINGTON...OR 30 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... ARLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3827 10304 3827 10361 3852 10361 3852 10318 TIME...MOT...LOC 2216Z 358DEG 12KT 3840 10343 $$
000 WWUS55 KPUB 122225 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 425 PM MDT WED AUG 12 2009 COC025-061-122300- /O.CON.KPUB.SV.W.0153.000000T0000Z-090812T2300Z/ CROWLEY CO-KIOWA CO- 425 PM MDT WED AUG 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR SOUTHWESTERN KIOWA AND EAST CENTRAL CROWLEY COUNTIES... AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES NORTHWEST OF ARLINGTON...OR 28 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... ARLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3827 10314 3827 10361 3844 10360 3845 10325 TIME...MOT...LOC 2226Z 358DEG 12KT 3837 10343 $$
000 WWUS55 KPUB 122232 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 432 PM MDT WED AUG 12 2009 COC025-061-122300- /O.CON.KPUB.SV.W.0153.000000T0000Z-090812T2300Z/ CROWLEY CO-KIOWA CO- 432 PM MDT WED AUG 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR SOUTHWESTERN KIOWA AND EAST CENTRAL CROWLEY COUNTIES... AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR ARLINGTON...OR 25 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH. LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHWESTERN KIOWA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3839 10360 3839 10321 3827 10314 3827 10361 TIME...MOT...LOC 2232Z 357DEG 11KT 3832 10342 $$
000 WWUS55 KPUB 122243 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 443 PM MDT WED AUG 12 2009 COC025-061-122253- /O.CAN.KPUB.SV.W.0153.000000T0000Z-090812T2300Z/ CROWLEY CO-KIOWA CO- 443 PM MDT WED AUG 12 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN KIOWA AND EAST CENTRAL CROWLEY COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3839 10360 3839 10321 3827 10314 3827 10361 TIME...MOT...LOC 2243Z 357DEG 11KT 3829 10342 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:55 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 12, 2:55 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT WED AUG 12 2009 .SHORT TERM... (TONIGHT AND THURSDAY) METEOROLOGICAL ISSUES FOR THE SHORT TERM INCLUDE STRENGTH OF CONVECTION...ESPECIALLY EASTERN SECTIONS AND TEMPERATURES. CWFA CURRENTLY EXPERIENCING CLEAR TO PARTLY CLOUDY SKIES...ISOLATED THUNDERSTORMS AND WARM MID-AFTERNOON TEMPERATURES. 20Z/12TH DATA INDICATES THAT SBCAPES OVER THE FAR EASTERN PLAINS RUNNING IN THE 1500 TO 3000 J/KG RANGE WHILE LIS ARE IN THE -3C TO -5C RANGE. IN ADDITION...0 TO 6 KM BULK SHEARS ARE RUNNING AROUND 30 KNOTS WITH 18Z NAM12 SUGGESTING THAT ANOTHER UPPER WAVE WILL BE MOVING ACROSS REGION THIS AFTERNOON/EVENING. FOR SENSIBLE WEATHER WILL INCLUDE MENTION OF SEVERE THUNDERSTORMS FOR ZONES 89 AND 93>99 FROM THIS AFTERNOON INTO THE EVENING. ELSEWHERE...ISOLATED...GENERALLY NON-SEVERE POPS SHOULD SUFFICE TONIGHT. PRECIPITATION SHOULD CLEAR THE CWFA BY MIDNIGHT...IF NOT SOONER AS UPPER WAVE PASSES TO THE EAST. MINIMUM TEMPERATURES TONIGHT SHOULD HOVER WITHIN A CATEGORY OR SO OF MID-AUGUST CLIMATOLOGICAL AVERAGES. ON THURSDAY...UPPER HIGH ATTEMPTS TO MOVE EAST INTO EAST-CENTRAL NEW MEXICO BY 00Z FRIDAY...WHICH WILL ALLOW INCREASING ATMOSPHERIC MOISTURE VALUES TO BE NOTED...ESPECIALLY WESTERN SECTIONS. FOR NOW WILL PAINT GENERALLY ISOLATED POPS MOST AREAS...ALTHOUGH LOW GRADE SCATTERED POPS MAY BE NOTED AT TIMES BY THURSDAY AFTERNOON...ESPECIALLY HIGHER TERRAIN WESTERN SECTIONS. FINALLY...MAXIMUM TEMPERATURES ON THURSDAY SHOULD BE SIMILAR TO TODAYS VALUES EASTERN SECTIONS AND A CATEGORY OR TWO COOLER WESTERN SECTIONS. .LONG TERM... (FRI-WED) ...INCREASING MONSOON MOISTURE STILL ON TRACK... NOT REALLY TOO MUCH CHANGE FROM WHAT I WAS THINKING YESTERDAY. A TROUGH CURRENTLY OFF THE WEST COAST OF THE UNITED STATES WILL GRADUALLY MOVE INLAND AND MOVE TO THE NORTH OF THE AREA BY SUNDAY. THIS TROUGH WILL BRING MONSOON MSTR NWD IN ADVANCE OF IT...INCREASING OUR CHANCES OF PRECIP...ESPECIALLY FOR THE MTNS. THE ONLY ONE CHANGE THAT I NOTED IN THE SIMULATIONS IS THE TROUGH IS FCST TO RELOAD TO THE WEST OF US DURING THE EARLY PART OF THE WEEK...AND THIS SHOULD KEEP AN ENHANCED CHANCE OF PRECIP OVER THE REGION....ESPECIALLY THE PLAINS. ATTM...IT APPEARS THE BEST CHANCE OF MTN PRECIP WILL BE FRI AND SAT. BY SUNDAY...WITH THE TROUGH AXIS OVER THE AREA...DRIER W FLOW SHOULD DEVELOP OVER THE MTNS AND THIS SHOULD DRY THE MTN AREAS OUT. OVER THE PLAINS...EXPECT A BIT BETTER CHANCE OF PRECIP FRIDAY THRU SUDNAY...ESPECIALLY THE FAR E PLAINS. WITH THE WESTERLY FLOW INCREASING...THIS MAY (WILL?) LIKELY SET UP A LEE TROUGH OVER THE PLAINS AND THIS IN TURN MAY CUT BACK CHANCES OF PRECIP ALONG THE I-25 CORRIDOR REGION FRI/SAT. BY EARLY SUNDAY...SFC FRONT SHOULD PUSH THROUGH THE PLAINS. WITH TROUGH AXIS OVERHEAD...DECENT FLOW ALOFT AND COOL TEMPS ALOFT WE SHOULD SEE A BETTER CHANCE OF STORMS ACROSS THE PLAINS. GIVEN THE FLOW...SOME OF THE STORMS COULD BE ON THE STRONG SIDE. WITH THE TROUGH RELOADING TO THE WEST OF THE CWA...THE WSW FLOW SHOULD DRY OUT THE MTNS THROUGHOUT THE WEEK NEXT WEEK BUT THINGS OVER THE PLAINS COULD BE ON THE RATHER ACTIVE SIDE GIVEN THE MODEST W FLOW ALOFT AND CONTINUED RELATIVY MOIST UPSLOPE FLOW. && .AVIATION... VFR CONDITIONS ANTICIPATED FOR KALS...KCOS AND KPUB TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR/OVER THE TAF SITES THROUGH APPROXIMATELY 04Z/13TH...WITH DRY CONDITIONS THEN EXPECTED FROM 04Z-12Z/13TH. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/34
Hazardous weather outlook, Aug 12, 3:25 PM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT WED AUG 12 2009 COZ058>089-093>099-132130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 325 PM MDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE PRIMARY METEOROLOGICAL THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL. IN ADDITION... ONE OR TWO OF THE THUNDERSTORMS MAY BECOME SEVERE(CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL AROUND THE SIZE OF QUARTERS)...ESPECIALLY ACROSS PORTIONS OF CROWLEY...OTERO...KIOWA ...BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA. THE MAIN THREATS WITH ANY STORMS WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. FOR FRIDAY THROUGH TUESDAY...THERE WILL BE AN INCREASED CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA...WITH THE HIGHEST CHANCE FOR STORMS OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEASTERN COLORADO PLAINS.
In the hours before
Special weather statement, Aug 12, 2:16 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 216 PM MDT WED AUG 12 2009 COZ085-086-122045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 216 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF SCHRIEVER AFB...OR 24 MILES SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL PASO COUNTY AND NORTHEASTERN PUEBLO COUNTY. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. OTHER STORMS WERE DEVELOPING OVER NORTHEAST PUEBLO COUNTY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 3:13 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 313 PM MDT WED AUG 12 2009 COZ089-122145- CROWLEY COUNTY- 313 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF FORDER...OR 45 MILES NORTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHWESTERN CROWLEY COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. STRONG WINDS OF 40 TO 50 MPH WERE OCCURRING ABOUT 8 MILES IN ADVANCE OF THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 3:36 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT WED AUG 12 2009 COZ089-095-122200- CROWLEY COUNTY-WESTERN KIOWA COUNTY- 336 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN CROWLEY COUNTY IN SOUTHEAST COLORADO WEST CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WINDS OF 45 TO 55 MPH EXTENDING ACROSS SOUTHERN LINCOLN COUNTY. THE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL KIOWA COUNTY AND NORTH CENTRAL CROWLEY COUNTY. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.